Article

Presumed Antihistamine-Induced Cataract in Two Young Males

Md. Shahid Alam1★, Ashwin Cherusheril Somarajan1★ Corresponding author

  1. 1Department of Orbit, Oculoplasty, Reconstructive and Aesthetic Services, Aditya Birla Sankara Nethralaya, (A Unit of Medical Research Foundation, Chennai), Kolkata, West Bengal, India.

CORRESPONDENCE

Md. Shahid Alam

Department of Orbit, Oculoplasty, Reconstructive and Aesthetic Services, Aditya Birla Sankara Nethralaya, (A Unit of Medical Research Foundation, Chennai), Kolkata, West Bengal, India.

mshahidalam@gmail.com

Received: 05-03-2019; Revised: 24-05-2019; Accepted: 24-06-2019.

Volume 10, Issue 2 · pp. 75–6 · PUBLISHED 2019 · DOI: 10.4103/jpp.JPP_31_19

View on JPP original site ↗

ABSTRACT

The use of systemic and topical steroids, amiodarone, and phenothiazines has been established as risk factors for the development of cataract. Antihistaminics are commonly prescribed drugs for a wide range of allergic disorders but have rarely been associated with cataract formation. We herewith report cases of two young males who were on long-term antihistaminics for allergic conditions and presented with blurring of vision. Slit lamp examination revealed bilateral posterior subcapsular cataract. The patients did not have any other systemic or ocular condition predisposing for cataract formation; hence, a diagnosis of antihistaminic-induced cataract was made.

KEYWORDS

Open in new tab

REFERENCES

As published

Showing references and in-text citations exactly as published.

    Cite this article

    SELECT FORMAT

    Alam, M. S., & Somarajan, A. C. (2019). Presumed Antihistamine-Induced Cataract in Two Young Males. Journal of Pharmacology and Pharmacotherapeutics, 10(2), 75–6. https://doi.org/10.4103/jpp.JPP_31_19